Alert archive / Arkansas / Flash Flood Warnings in 2021
Flash Flood Warning 133, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Dec 29, 2021, 11:01 AM CST for 6 counties in Arkansas. It was in force for 84 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 29, 2021, 11:01 AM CST (17:01 UTC)
- Expired
- Dec 29, 2021, 12:25 PM CST
- In force
- 84 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Faulkner County, AR, Garland County, AR, Hot Spring County, AR, Lonoke County, AR, Pulaski County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 8 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 29, 11:05 AM CST | FLASH FLOOD | Little Rock, AR | STREET FLOODING WAS REPORTED IN THE METRO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1900 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
035
WGUS54 KLZK 291701
FFWLZK
ARC045-051-059-085-119-125-291830-
/O.NEW.KLZK.FF.W.0133.211229T1701Z-211229T1825Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
1101 AM CST Wed Dec 29 2021
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Southern Faulkner County in central Arkansas...
Central Garland County in central Arkansas...
Northern Lonoke County in central Arkansas...
Pulaski County in central Arkansas...
Saline County in central Arkansas...
North Central Hot Spring County in southwestern Arkansas...
* Until 1225 PM CST.
* At 1101 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Little Rock, North Little Rock, Hot Springs, Benton, Sherwood,
Jacksonville, Cabot, West Little Rock, Maumelle, Bryant, Hot
Springs Village, Downtown Little Rock, Lonoke, Southwest Little
Rock, North Little Rock Airport, Little Rock AFB, Ward, Haskell,
Shannon Hills and Mayflower.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3456 9336 3484 9278 3483 9274 3485 9275
3494 9254 3508 9212 3507 9212 3506 9210
3508 9201 3503 9190 3503 9184 3501 9180
3492 9180 3492 9169 3487 9170 3469 9203
3451 9265 3437 9323
FLASH FLOOD...RADAR INDICATED
$$
CavanaughWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Dec 29, 5:31 AM CST, 5 hours 30 minutes earlier.
Area forecast discussion, Dec 29, 5:31 AM CST, 5 hours 30 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 531 AM CST Wed Dec 29 2021 .AVIATION... With the 12z issuance, have begun to see ceilings lift and visibilities improve somewhat. However still seeing patchy dense fog and forecast that to continue through midmorning. Showers and thunderstorms will move into the area today. Ceilings and visibilities are expected to be limited once again tonight, but that this point remained optimistic with IFR forecast at most terminals. && .PREV DISCUSSION...(ISSUED 356 AM CST Wed Dec 29 2021) SHORT TERM...Today Through Thursday Night Complicated forecast on tap with dense fog currently being observed across a wide swath of the forecast area. As a result did issue a dense fog advisory through 15z. Models somewhat disagree on the coverage of rain before 18z today. At this point have trended towards the HRRR and kept precipitation chances limited to extreme SE Arkansas through about 16z before increasing POPs across the north. Models do generally agree that a surface low will track into the state with a warm front that will be located generally along interstate 40. As a result do believe the greatest chance for severe weather to be located south and east of interstates 30 and 40. Compared to model runs yesterday...have slowed down the onset of the strongest storms and expect them to develop shortly before 00z with these storms pushing east of the CWA by 04z. Do believe all modes of severe weather will be possible with the best chances the closer to the Mississippi River the storms get. Locating the exact location of the warm front this afternoon will be the key to determining the location of the strongest storms. Thursday will be noticeably quieter with dry weather forecast and temperatures continuing to run about 20 degrees above normal for this time of year. LONG TERM...Friday Through Tuesday A well pronounced H500 trough will be progressing southeastward from the Pacific NW at the start of the period. Ahead of this feature, SW flow aloft will be in place across the region. A lead shortwave will work its way toward the state from the Baja Peninsula which will aid in precip development across the area. At the sfc, a cold front will be leading a very cold airmass from the Northern Plains southward toward the middle of the country. An area of low pressure will develop across SE Colorado and will begin to move east along the main cold front. With the pressure gradient tightening SW winds will increase and transport low level moisture northward. Td values are expected to increase above 60 F across the southeast half of the state Friday. As the cold front moves into the state and the H500 shortwave approaches, thunderstorms are expected to develop and move across the area. This will likely take place from Friday evening through Saturday morning. The cold front and associated cold airmass look to progress across the state fairly efficiently, likely by 18z Saturday. The window of opportunity for severe potential will be in place mainly from Friday evening into the morning hours Saturday. Some ingredients for severe weather appear limited including sfc based instability, which is restricted to southern/eastern portions of the state. Aiding the potential for severe weather as well as heavy rainfall will be a nocturnal LLJ of 50-60 kts that looks to setup from northern LA into far northern MS. PW values across central/southern AR look to climb into the 1.5-1.75 inch range Friday night as well which could aid in locally heavy rainfall amounts. In the wake of the front as the intense H500 trough swings east across the region, much colder air will rapidly filter into the state. As temps plunge into the teens and twenties and NW winds remain at or above 10 kts, wind chill values may fall into the single digits or perhaps below zero across northern AR Sunday morning. Dry weather will be seen for a few days near the end of the period with a slow return of normal to above normal temperatures. && .LZK Watches/Warnings/Advisories... Dense Fog Advisory until 9 AM CST this morning FOR Baxter- Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-Faulkner-Fulton- Garland-Grant-Hot Spring-Independence-Izard-Jefferson-Lawrence- Lonoke-Marion-Ouachita-Perry-Pulaski-Randolph-Saline-Searcy- Sharp-Stone-Van Buren-White. && Aviation...65
Hazardous weather outlook, Dec 29, 10:58 AM CST, 3 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 1058 AM CST Wed Dec 29 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-301100- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 1058 AM CST Wed Dec 29 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Dense fog is being observed across the state and will continue across the afternoon. This will lead to hazardous driving conditions due to the low visibility. In addition, showers and thunderstorms will be ongoing or be developing most of today. Some of these storms could be severe mainly across portions of southeastern Arkansas. Generally in locations to the south and east of Interstates 30 and 40. With these strong storms all modes of severe weather will be possible. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday A strong cold front will approach the state on Friday bringing the chance for strong to severe thunderstorms across the state from Friday afternoon into Saturday morning. In addition to the possibility of severe weather, locally heavy rainfall will also be possible. Strong S-SW winds will be seen across the state in advance of the front with gusts approaching 30 mph at times. Behind the front, significantly colder air will move into the state. Wind chill values Sunday morning are expected to be in the single digits or lower across northern Arkansas. W-NW winds behind the front will be strong with gusts approaching 30 mph at times. .Spotter Information Statement... Spotter Activation May Be Needed && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 3:03 AM CST | Dense Fog Advisory | LZK | Baxter, Calhoun, Clark, Cleburne, Cleveland, Conway and 20 more | 6 hr |
| Dec 29, 1:38 PM CST | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Ouachita | 52 min |
| Dec 29, 2:13 PM CST | Severe Thunderstorm Warning | LZK | Bradley, Drew | 47 min |
| Dec 29, 2:30 PM CST | Dense Fog Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 30 more | 21 hr |
| Dec 29, 2:39 PM CST | Special Weather Statement | LZK | Desha | 51 min |
| Dec 29, 2:46 PM CST | Tornado Warning | LZK | Arkansas, Desha, Drew, Lincoln | 15 min |
| Dec 29, 2:59 PM CST | Severe Thunderstorm Warning | LZK | Desha, Drew | 46 min |
| Dec 29, 5:18 PM CST | Special Weather Statement | LZK | Ouachita | 27 min |
| Dec 29, 5:39 PM CST | Special Weather Statement | LZK | Ouachita | 36 min |
Nearby
Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.